Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Does sertraline cause lack of sleep and constant worry after a car accident?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
Help! Im currently on day 3 of sertraline 50mg for anxiety. I have had around 4 hours sleep in 3 nights and im strugling to eat. Im constantly worrying about an outcome of a car accident i had. I really dont know what to do about the way im feeling now.
Posted Fri, 27 Dec 2013 in Anxiety and Stress
Answered by Dr. Haseena Hamdani 9 days later
Brief Answer: Sertraline is not a drug of choice Detailed Answer: Hi, Welcome to XXXXXXX Sertraline is not a drug of choice for short-term effects to induce sleep. You must go and see the doctor, who will do counseling and will write safer and new short-term hypnotics like zoloft, zolpidem etc. for short duration. I can just say that face the situation boldly, take responsibility and think with sound mind. You will come out of the difficult situation. Do your best if you can do anything or if you can change anything to solve the problem. I have tried to answer you, not knowing the exact situation. If any further query, do not hesitate to ask. Best Wishes Dr H Hamdani
Above answer was peer-reviewed by
Follow-up: Does sertraline cause lack of sleep and constant worry after a car accident? 3 hours later
Isn't zoloft sertraline?
Answered by Dr. Haseena Hamdani 11 minutes later
Brief Answer: Zoloft is Sertraline. Detailed Answer: Hi, Welcome back. Yes, Zoloft is Sertraline. Sorry, I wanted to say Zopiclone, instead. Zoloft or Sertraline is good as a reliever of anxiety, but it can cause problem in sleeping. Your problem is due to car accident, which I feel is short term. These short term Hypnotics will give you better sleep, and reduce anxiety as well. Take good care. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor